zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The inequality of Ky Fan and related results. (English) Zbl 0834.26013

This survey paper presents refinements, extensions, and variants of the well-known Ky Fan inequality

i=1 n y i / (1-y i ) 1/n < i=1 n y i i=1 n (1-y i ),

valid for all real numbers y i (0,1/2] (i=1,...,n) which are not all equal. In the list of 54 references, there are 24 of the author of this paper.

26D15Inequalities for sums, series and integrals of real functions
[1]Alzer, H.: Ein symmetrisches Mittel in zwei Veränderlichen,Bull. Greek Math. Soc. 28 (1987), 73-80.
[2]Alzer, H.: Verschärfung einer Ungleichung von Ky Fan,Aequationes Math. 36 (1988), 246-250. · Zbl 0655.26011 · doi:10.1007/BF01836094
[3]Alzer, H.: Ungleichungen für geometrische und arithmetische Mittelwerte,Proc. Kon. Nederl. Akad. Wetensch. 91 (1988), 365-374.
[4]Alzer, H.: On an inequality of Ky Fan,J. Math. Anal. Appl. 137 (1989), 168-172. · Zbl 0668.26012 · doi:10.1016/0022-247X(89)90280-1
[5]Alzer, H.: A new proof of Ky Fan’s inequality,Internat. J. Math. Ed. Sci. Tech. 20 (1989), 486-489.
[6]Alzer, H.: Die Ungleichung von Ky Fan: Ein neuer Beweis,Mitt. Math. Ges. Hamburg 11 (1989), 699-701.
[7]Alzer, H.: Rado-type inequalities for geometric and harmonic means,J. Pure Appl. Math. Sci. 24 (1989), 125-130.
[8]Alzer, H.: On weighted geometric means,Canad. Math. Bull. 32 (1989), 199-206. · Zbl 0627.26013 · doi:10.4153/CMB-1989-030-4
[9]Alzer, H.: A converse of Ky Fan’s inequality,C.R. Math. Rep. Acad. Sci. Canada 11 (1989), 1-3
[10]Alzer, H.: Über gewichtete geometrische und arithmetische Mittelwerte,Anz. Österreich. Akad. Wiss. Math-Natur. Kl. 127 (1990), 33-36.
[11]Alzer, H.: An inequality of W.-L. Wang and P.-F. Wang,Internat. J. Math. Math. Sci. 13 (1990), 295-298. · Zbl 0703.26017 · doi:10.1155/S0161171290000436
[12]Alzer, H.: An extension and a converse of Ky Fan’s inequality,Quaestiones Math. 13 (1990), 67-75. · Zbl 0709.26009 · doi:10.1080/16073606.1990.9632205
[13]Alzer, H.: Inequalities for arithmetic, geometric and harmonic means,Bull. London Math. Soc. 22 (1990), 362-366. · Zbl 0707.26014 · doi:10.1112/blms/22.4.362
[14]Alzer, H.: Über eine zweiparametrige Familie von Mittelwerten,Acta Math. Hungar. 56 (1990), 205-209. · Zbl 0733.26012 · doi:10.1007/BF01903834
[15]Alzer, H.: A Popoviciu-type inequality for weighted geometric and harmonic means,Utilitas Math. 38 (1990), 189-192.
[16]Alzer, H.: Eine komplementäre Ungleichung,Facta Univ. Ser. Math. Inform. 5 (1990), 51-54.
[17]Alzer, H.: Ky Fan’s inequality and related results,Punime Math. 5 (1990), 49-55.
[18]Alzer, H.: A short proof of Ky Fan’s inequality,Arch. Math. (Brno) 27 (1991), 199-200.
[19]Alzer, H.: Inequalities for pseudo arithmetic and geometric means, in W. Walter (ed.),General Inequalities 6, Birkhäuser, Basel, 1992, pp. 5-16.
[20]Alzer, H.: Refinements of Ky Fan’s inequality,Proc. Amer. Math. Soc. 117 (1993), 159-165.
[21]Alzer, H.: On weighted arithmetic, geometric and harmonic mean values,Glasnik Mat. 25 (1990), 279-284.
[22]Alzer, H.: An inequality for arithmetic and harmonic means,Aequationes Math. 46 (1993), 257-263.
[23]Alzer, H., Ando, T. and Nakamura, Y.: The inequalities of W. Sierpinski and Ky Fan,J. Math. Anal. Appl. 149 (1990), 497-512. · Zbl 0709.26008 · doi:10.1016/0022-247X(90)90058-N
[24]Alzer, H. and Pe?ari?, J. E.: On Ky Fan’s inequalityPann. Math. (in print).
[25]Beckenbach, E. F. and Bellman, R.:Inequalities, Springer-Verlag, Berlin, 1961.
[26]Bullen, P. S.: An inequality of N. Levinson,Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 412-460 (1973), 109-112.
[27]Bullen, P. S., Mitrinovi?, D. S. and Vasi?, P. M.:Means and Their Inequalities, D. Reidel, Dordrecht, 1988.
[28]Chan, F., Goldberg, D. and Gonek, S.: On extensions of an inequality among means,Proc. Amer. Math. Soc. 42 (1974), 202-207. · doi:10.1090/S0002-9939-1974-0338295-X
[29]Dinghas, A.: Some identities between arithmetic means and the other elementary functions ofn numbers,Math. Ann. 120 (1948), 154-157. · Zbl 0030.02502 · doi:10.1007/BF01447828
[30]Dinghas, A.: Zum Beweis der Ungleichung zwischen dem arithmetischen und geometrischen Mittel vonn Zahlen,Math. Phys. Semesterber. 9 (1962/63), 157-163.
[31]Dinghas, A.: Superadditive Funktionale, Identitäten und Ungleichungen der elementaren Analysis,Math. Ann. 178 (1968), 315-334. · Zbl 0162.07801 · doi:10.1007/BF01352146
[32]El-Neweihi, E. and Proschan, F.: Unified treatment of inequalities of the Weierstrass product type,Amer. Math. Monthly 86 (1979), 206-208. · Zbl 0416.26013 · doi:10.2307/2321525
[33]Hardy, G. H., Littlewood, J. E. and Pólya, G.:Inequalities, Cambridge Univ. Press, Cambridge, 1952.
[34]Klamkin, M. S. and Newman, D. J.: Extensions of the Weierstrass product inequalities,Math. Mag. 43 (1970), 137-140. · Zbl 0193.01601 · doi:10.2307/2688388
[35]Lawrence, S. and Segalman, D.: A generalization of two inequalities involving means,Proc. Amer. Math. Soc. 35 (1972), 96-100. · doi:10.1090/S0002-9939-1972-0304586-X
[36]Levinson, N.: Generalization of an inequality of Ky Fan,J. Math. Anal. Appl. 8 (1964), 133-134. · Zbl 0128.05803 · doi:10.1016/0022-247X(64)90089-7
[37]Marshall, A. W. and Olkin, I.:Inequalities: Theory of Majorization and Its Applications, Academic Press, New York, 1979.
[38]Mitrinovi?, D. S.:Analytic Inequalities, Springer-Verlag, New York, 1970.
[39]Pe?ari?, J. E.: On an inequality of N. Levinson,Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 678-715 (1980), 71-74.
[40]Pe?ari?, J. E.: An inequality for 3-convex functions,J. Math. Anal. Appl. 90 (1982), 213-218. · Zbl 0508.26008 · doi:10.1016/0022-247X(82)90055-5
[41]Pe?ari?, J. E.: On Levinson’s inequality,Real Anal. Exchange 15 (1989-90), 710-712.
[42]Pe?ari? J. E. and Klamkin, M. S.: Extensions of the Weierstrass product inequalities, III,SEA Bull. Math. 11 (1988), 123-126.
[43]Popoviciu, T.: Sur une inégalité de N. Levinson,Mathematica (Cluj) 6 (1964), 301-306.
[44]Roberts, A. W. and Varberg, D. E.:Convex Functions, Academic Press, New York, 1973.
[45]Sandor, J.: On an inequality of Ky Fan,Babes-Bolyai Univ., Fac. Math. Phys., Res. Semin. 1990, No. 7, 29-34.
[46]Sandor, J.: On an inequality of Ky Fan, II,Internat. J. Math. Ed. Sci. Tech. 22 (1991), 326-328.
[47]Vasi?, P. M. and Jani?, R. R.: On an inequality of N. Levinson,Publ. Inst. Math. (Belgrade) 10 (1970), 155-157.
[48]Wang, C.-L.: On a Ky Fan inequality of the complementary A-G type and its variants,J. Math. Anal. Appl. 73 (1980), 501-505. · Zbl 0437.26010 · doi:10.1016/0022-247X(80)90294-2
[49]Wang, C.-L.: Functional equation approach to inequalities, II,J. Math. Anal. Appl. 78 (1980), 522-530. · Zbl 0461.26010 · doi:10.1016/0022-247X(80)90164-X
[50]Wang, C.-L.: Inequalities of the Rado-Popoviciu type for functions and their applications,J. Math. Anal. Appl. 100 (1984), 436-446. · Zbl 0541.26009 · doi:10.1016/0022-247X(84)90092-1
[51]Wang, C.-L.: On development of a Ky Fan inequality of the complementary A-G type,J. Math. Res. Exp. 8 (1988), 513-519.
[52]Wang, W.-L. and Wang, P.-F.: A class of inequalities for the symmetric functions (in Chinese),Acta Math. Sinica 27 (1984), 485-497.
[53]Wang, Z. and Chen, J.: A generalization of Ky Fan inequality,Math. Balkanica 5 (1991), 373-380.
[54]Wu, C., Wang, W. and Fu, L.: Inequalities for symmetric functions and their applications (in Chinese),J. Chengdu Univ. Sci. Tech., No. 1 (1982), 103-108.